I have bipolar II disorder, and...

Before I went on medications, I was a lot more fun, clever, and creative. I knew exactly how to make my friends laugh, and did it all the time. Now I sometimes fear that I bore them.

I have to admit that I am a happier person in general than I was before the medications and therapy (there was some personal trauma as well).

But I feel so much more alive when I am having an episode.

I feel more like myself.

I used to have an incredible talent for poetry and for expressing myself in ways that got to people. Moved them.

I've been well medicated for a long time, and lost those abilities; lost all inspiration.

I ran out of medications for a while recently and I feel as though I'm now beginning an episode.

I wrote a poem, a good poem, for the first time in over a year tonight. I wrote words that actually meant something.

I also got those medications tonight. Sometimes I wish they didn't exist.

Report this

1 Comment

  • newest
  • oldest
  • most replies
  • most popular
  • Meds do dull your personality, but you are not your illness. Your personality will shine again, it's just that the meds are heavy. Eventually you will be a truer version of yourself possibly because of this illness. Hypo mania feels fun for a while but it can scare people too. Take care of yourself and take your meds. The side effects will eventually not be as noticeable.

Account Login
Is this post inapropriate?
Is this comment inapropriate?
Delete this post?